MAUDE Adverse Event Report: MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER

MEDTRONIC HEART VALVES DIVISION CONFIDA BRECKER CURVE GUIDEWIRE; WIRE, GUIDE, CATHETER
Model Number GWBC30
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Codes Stroke/CVA (1770); Death (1802); Low Blood Pressure/ Hypotension (1914); Rupture (2208)
Date of Event 07/22/2020
Type of Reportable Event Death
Additional Manufacturer Narrative
Product analysis: no product was returned.Conclusion: without the return of the product, no definitive conclusion can be made regarding the clinical observation.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Medtronic received information that during the implant of this transcatheter bioprosthetic valve, a left ventricle rupture occurred following deployment of the valve when the patient's blood pressure dropped from 160 to 40.The rupture was treated with an open surgical repair.It was reported that during the procedure, the physician lost the wire and had to re-enter it into the ventricle 3 - 4 times.The guidewire was introduced through a catheter per normal protocol.The guidewire was not torqued or twisted during the procedure.The tip of the guidewire was not manipulated prior to use.The patient had friable tissue, which may have contributed to the injury.No additional adverse patient effects were reported.
 
Additional Manufacturer Narrative
Additional information was received that the patient experienced an ischemic stroke.The patient is not deceased as previously reported, but remains unconscious in the intensive care unit (icu).No additional adverse patient effects were reported.  medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated data: b2.Outcome attributed to adverse event changed to death.The date of death was not received, (b)(6) 2020 was entered as month and year valid.B5.Additional information was received that the tip of the guidewire was pre-shaped prior to use and placed, via carotid artery access, in the apex of the left ventricle for the procedure.Following valve deployment and blood pressure decrease, a decreased oxygen level was also noted from baseline to intra-operative assessment.The blood pressure decreased further.The patient was converted to an open surgical procedure, but identifying the cause of the decreased blood pressure and oxygen level took approximately thirty minutes.During surgical repair of the left ventricle rupture, an ischemic stroke was noted.During assessment, the patient only reacted to a pain stimulus and did not regain consciousness.It was reported the patient died.It is unknown if an autopsy was performed.H1.Type of reportable event updated to death.H6.Patient codes added.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
Updated data: d8, g1, h6 annex e and f updates.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
Conclusion: the device history record was reviewed and showed that this product met all manufacturing specifications for product released for distribution.No issues were identified that would have impacted this event.Both the reported hypotension and stroke were most likely secondary to the reported ventricle perforation/rupture.The device instructions for use (ifu) cautions that the guidewire position should be monitored for proper placement of the curve and distal tip, and when crossing the aortic arch, and the ifu instructs that it is critical that the guidewire is controlled to prevent it from moving forward, so that the distal tip of the guidewire doesn't move forward and cause trauma to the left ventricle.It was stated that the guidewire tip had been pre-shaped prior to use, and that the physician mentioned losing wire access multiple times, so it is unknown if during those multiple attempts to regain access, if the guidewire may have perforated the ventricle tissue.The physician also mentioned that the patient had friable tissue, which also may have played a role in the reported perforation.As a result, the patient¿s blood pressure decreased, and the patient experienced a stroke during the open surgical procedure.The ifu cautions the user to not manipulate the device without fluoroscopic visualization.In addition, cardiac perforation, and stroke as well as low blood volume are known potential patient adverse effect per the ifu.It is an effect that is highly dependent on the patient's pre-procedural condition and can occur despite a normally functioning device or model implant procedure.This event does not ind icate device misuse or malfunction.The guidewire consists of a pre-formed shape of the flexible distal tip which is specifically designed to position the guidewire in the left ventricle and mitigate the variability associated with the distal tip of regular guidewires.It also eliminates the need for physicians to manually bend the guidewire during the transcatheter aortic valve replacement (tavr) procedure, or other diagnostic and interventional catheterization procedures.In terms of tavr procedures, this pre-formed shape of the flexible distal tip is designed to provide stability for a tavr delivery system tracked over the guidewire and to mitigate the risk of lv perforation.Without the return of this guidewire or additional information such as angiographic imaging for review, medtronic is unable to conclusively determine the exact cause for this report.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
CONFIDA BRECKER CURVE GUIDEWIRE
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
MEDTRONIC HEART VALVES DIVISION
1851 e deere ave
santa ana CA 92705
MDR Report Key10392347
Report Number2025587-2020-02575
Device Sequence Number11552299
Product Code DQX
UDI-Device Identifier00763000060886
UDI-Public00763000060886
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K132623
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 01/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model NumberGWBC30
Device Catalogue NumberGWBC30
Device Lot Number91808175
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2020
Supplement Date Received by Manufacturer08/17/2020
09/10/2020
12/03/2020
12/15/2020
Initial Report FDA Received Date08/11/2020
Supplement Report FDA Received Date09/09/2020
09/22/2020
12/04/2020
01/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Life Threatening; Required Intervention; Disability;
Patient Age78 YR